MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci assisted roux-en-y procedure, a sureform 60 stapler instrument fired a sureform 60 blue reload on the stomach, but did not apply staples and the stomach tissue was cut open.It was reported that the stapler worked before and after this event without issues.The indication for the procedure was weight regain in morbid obesity (obesity grade iii).The complication occurred during resizing of the gastric pouch, while firing the fourth stapler reload of the procedure.The affected staple line resulted in about 200ml of blood loss.The surgeon sutured the staple line with stratafix to resolve the complication and continue the procedure.No additional tissue was taken due to this event.This event resulted in a delay, instar-operative gastroscopy, and extended inpatient monitoring.The patient did not experience any post-operative complications and their treatment plan was not changed due to this event.The patient was reported to be doing well.The surgeon was not able to state what caused this event, it was added that there was no error message or notification from the da vinci system when this event occurred.
 
Additional Manufacturer Narrative
The sureform 60 blue reload accessory used during this event has not been received for failure analysis investigation.The stapler logs for this procedure were reviewed.The logs show the surefom 60 stapler instrument used during this procedure was installed on the system 10 times and fired 10 surefom 60 reloads (9 blue, followed by 1 white).On install 7, the first clamp was successful, but was followed by a firing failure.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24546544
Report Number2955842-2026-15425
Device Sequence Number21203563
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)K12250821
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360B-10
Device Catalogue Number48360B
Device Lot NumberK12250821 2460
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown